Alert archive / Virginia / Tornado Warnings in 2008

Tornado Warning 2, NWS Baltimore/Washington

April 20, 2008Frederick County, Shenandoah County, Virginia; Hampshire County, West Virginia

NWS Baltimore/Washington issued this tornado warning at Apr 20, 2008, 10:06 PM EDT for Frederick County, Shenandoah County, Virginia; Hampshire County, West Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2008, 10:06 PM EDT (02:06 UTC)
Expired
Apr 20, 2008, 10:45 PM EDT
In force
39 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Frederick County, VA, Shenandoah County, VA, Hampshire County, WV

The radar

The Sterling radar (KLWX), 81 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2008-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2008-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KLWX 210207
TORLWX
VAC069-171-WVC027-210245-
/O.NEW.KLWX.TO.W.0002.080421T0206Z-080421T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1006 PM EDT SUN APR 20 2008

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME SOUTHEASTERN HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA
  FREDERICK COUNTY IN NORTHWEST VIRGINIA
  EXTREME NORTHERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA

* UNTIL 1045 PM EDT

* AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION 7 MILES SOUTH OF HIGH VIEW
  MANOR...MOVING NORTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILDE ACRES...
  HIGH VIEW MANOR...
  ROCK ENON SPRINGS...
  HIGH VIEW...
  LEHEW...
  GORE...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 3923 7851 3929 7831 3906 7824 3903 7837
TIME...MOT...LOC 0206Z 156DEG 17KT 3907 7832

$$

GMS
3 follow-up statements
000 
WWUS51 KLWX 210223
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1022 PM EDT SUN APR 20 2008

VAC171-210232-
/O.CAN.KLWX.TO.W.0002.000000T0000Z-080421T0245Z/
SHENANDOAH VA-
1022 PM EDT SUN APR 20 2008

...THE TORNADO WARNING FOR SHENANDOAH COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY.

LAT...LON 3928 7835 3912 7829 3910 7834 3910 7842
      3923 7851
TIME...MOT...LOC 0222Z 150DEG 21KT 3915 7840

$$

VAC069-WVC027-210245-
/O.CON.KLWX.TO.W.0002.000000T0000Z-080421T0245Z/
HAMPSHIRE WV-FREDERICK VA-
1022 PM EDT SUN APR 20 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR 
FREDERICK AND EXTREME SOUTHEASTERN HAMPSHIRE COUNTIES...

AT 1020 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE 
A SEVERE THUNDERSTORM WITH STRONG ROTATION.  THE TORNADO WAS LOCATED 
NEAR WILDE ACRES...MOVING NORTHWEST AT 25 MPH.

LAT...LON 3928 7835 3912 7829 3910 7834 3910 7842
      3923 7851
TIME...MOT...LOC 0222Z 150DEG 21KT 3915 7840

$$

GMS
000 
WWUS51 KLWX 210238
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1038 PM EDT SUN APR 20 2008

VAC069-210248-
/O.CAN.KLWX.TO.W.0002.000000T0000Z-080421T0245Z/
FREDERICK VA-
1038 PM EDT SUN APR 20 2008

...THE TORNADO WARNING FOR FREDERICK COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY.

LAT...LON 3926 7841 3925 7840 3921 7843 3919 7843
      3917 7841 3915 7844 3923 7851
TIME...MOT...LOC 0238Z 150DEG 21KT 3923 7846

$$

WVC027-210245-
/O.CON.KLWX.TO.W.0002.000000T0000Z-080421T0245Z/
HAMPSHIRE WV-
1038 PM EDT SUN APR 20 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
HAMPSHIRE COUNTY...

AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LEHEW...MOVING
NORTHWEST AT 25 MPH.

LAT...LON 3926 7841 3925 7840 3921 7843 3919 7843
      3917 7841 3915 7844 3923 7851
TIME...MOT...LOC 0238Z 150DEG 21KT 3923 7846

$$

GMS
000 
WWUS51 KLWX 210244
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1042 PM EDT SUN APR 20 2008

WVC027-210252-
/O.EXP.KLWX.TO.W.0002.000000T0000Z-080421T0245Z/
HAMPSHIRE WV-
1042 PM EDT SUN APR 20 2008

...THE TORNADO WARNING FOR HAMPSHIRE COUNTY WILL EXPIRE AT 1045 PM
EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND THE DOPPLER INDICATED ROTATION HAS WEAKENED.

LAT...LON 3926 7841 3925 7840 3921 7843 3919 7843
      3917 7841 3915 7844 3923 7851
TIME...MOT...LOC 0242Z 150DEG 21KT 3925 7848

$$

GMS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 20, 9:32 PM EDT, 34 minutes earlier.

Area forecast discussion, Apr 20, 9:32 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
932 PM EDT SUN APR 20 2008

.SYNOPSIS...
STG UPPER LOW WILL BE THE MAJOR WEATHER STORY THRU TUE. GIVEN
COLD UPPER AIR ASSOCIATED WITH THE LOW...CANNOT RULE OUT TSTMS
WITH HAIL THRU MON. HI PRES BUILDS IN DURG MID WEEK...ALLOWING TEMPS
TO WARM UP.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CENTER OF UPPER LOW WAS SPINNING ACROSS THE SOUTHERN APPALACHIANS
THIS EVENING. VORT MAXES/WAVES ROTATING AROUND THE LOW HAVE MADE
USE OF THE JUICY AIR MASS ACROSS THE MID ATLANTIC...AND HAVE
PRODUCED BANDS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. /NOT UNLIKE WHAT ONE MIGHT SEE WITH A TROPICAL SYSTEM/ IN
ADDITION TO TORRENTIAL RAINS THAT HAVE PROMPTED SOME FLOOD
WARNINGS...A FEW STORMS WERE ALSO SEVERE. THIS INCLUDES TWO
CONFIRMED TORNADOES...IN CHARLES AND PRINCE GEORGES COUNTIES.
REFER TO WBCPNSLWX FOR ADDITIONAL DETAILS ON THE TORNADOES.

WHATEVER INSTABILITY WE HAD EARLIER TODAY CONTINUES TO WANE.
HOWEVER...SHEAR AND HELICITY VALUES REMAIN DECENT...AND WILL HAVE
TO CONTINUE TO WATCH STORMS FOR POSSIBLE ROTATION FOR AT LEAST THE
NEXT COUPLE HOURS. HIGH MOISTURE CONTENT ALSO MEANS THAT STORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...AND WILL KEEP
FLOOD WATCH UP THROUGH TONIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
MDLS IN AGREEMENT THAT UPR LOW WL CONT A SLOW TREK SE...KEEPING
CWA ON THE WET SIDE. FLD WTCH HAS A GOOD CHC OF BEING XTND IF PCPN
CONTS AS XPCTD. HIGH POPS AGN MON. NOT MUCH CHG IN TEMPS TNGT/MON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LOW SLOWLY DRIFTS OFF THE CAROLINA COAST MON NGT AND TUE. WL KEEP
CHC POPS BOTH THESE PDS. HIGH PRES LOOKS TO RETURN WED AND THU
ALLOWING TEMPS TO CLIMB BACK INTO THE 70S. ANOTHER LOW LOOKS TO
TRACK TO THE N OF THE CWA BY THE END OF THE WEEK BRINGING ANOTHER
CHC FOR PCPN.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
IFR CONDS WL CONTINUE TNGT INTO MON MRNG PUSH...SLOW TO IMPROVE
THRU TUE. XPCT SKIES TO BRIGHTEN DURG MIDWEEK.

&&

.MARINE...
SCA HAS BEEN XTND THRU MON NGT W/ PROLONGUED ERLY FLOW. HIGH PRES
BUILDS IN DURG MIDWEEK.

&&

.HYDROLOGY...
WILL CONTINUE FLOOD WATCH. HEAVIEST RAIN LOOKS TO BE ACROSS
CENTRAL VA AND NEAR THE BLUE RIDGE FOR THE REST OF TONIGHT.
HOWEVER...ADDITIONAL SHOWERS/THUNDERSTORMS WILL AFFECT OTHER
PLACES THAT HAVE ALREADY RECIEVED COPIOUS AMOUNTS OF RAIN.

&&

.TIDES/COASTAL FLOODING...
PROLONGED SOUTHEASTERLY AND EASTERLY FLOW ALONG WITH A FULL MOON AND
THE CLOSE PROXIMITY OF THE LOW WILL LEAD TO HIGHER TIDES ALONG THE
TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY. TIDES ALREADY ONE FOOT
ABOVE PREDICTED WILL GRADUALLY INCREASE THROUGH TONIGHT...WITH
THE HIGHEST TIDES COMING EARLY MONDAY MORNING. THEREFORE...ISSUED
A COASTAL FLOOD ADVISORY FOR HIGH TIDES MONDAY MORNING.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR DCZ001.
     COASTAL FLOOD ADVISORY FROM 1 AM TO 12 PM EDT MONDAY FOR
     DCZ001.
MD...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR MDZ003>007-009>011-013-
     014-016-501-502.
     COASTAL FLOOD ADVISORY FROM 1 AM TO 12 PM EDT MONDAY FOR
     MDZ007-011-013-014-016>018.
VA...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR VAZ027>031-038>042-
     050>056.
     COASTAL FLOOD ADVISORY FROM 1 AM TO 12 PM EDT MONDAY FOR
     VAZ052>055-057.
WV...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR WVZ050>053-055-501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ530>537.

&&

PELOQUIN/WOODY/LEE
Hazardous weather outlook, Apr 20, 9:46 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
946 PM EDT SUN APR 20 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
211000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
946 PM EDT SUN APR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A FLOOD WATCH REMAINS IN EFFECT FOR LOCATIONS ALONG AND EAST OF
THE INTERSTATE 95 CORRIDOR...WITH THE EXCEPTION OF ST MARYS...
CALVERT...AND KING GEORGE COUNTIES...THROUGH LATE TONIGHT. A SLOW
MOVING UPPER LOW PRESSURE SYSTEM TRACKING SOUTH OF THE REGION WILL
PRODUCE MODERATE TO HEAVY RAIN THROUGH TONIGHT. RAINFALL AMOUNTS
FROM 1 TO 2 INCHES ACROSS THE ENTIRE REGION...WITH LOCALLY HIGHER
RAINFALL AMOUNTS UP TO 4 INCHES.

SCATTERED THUNDERSTORMS TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE
SMALL HAIL AND GUSTY WINDS.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT FOR
THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY.

A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR COUNTIES ADJACENT TO
THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE MODERATE TO
HEAVY RAIN ACROSS THE REGION ON MONDAY.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT ACROSS THE MARINE WATERS
THROUGH MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. ANY REPORTS OF RAINFALL AND
FLOODING WOULD BE APPRECIATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-211000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
946 PM EDT SUN APR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT WITH THE
EXCEPTION OF THE HIGHLANDS AND CENTRAL SHENANDOAH VALLEY. A SLOW
MOVING UPPER LOW PRESSURE SYSTEM TRACKING SOUTH OF THE REGION WILL
PRODUCE MODERATE TO HEAVY RAIN THROUGH TONIGHT. RAINFALL AMOUNTS
FROM 1 TO 2 INCHES ACROSS THE ENTIRE REGION...WITH LOCALLY HIGHER
RAINFALL AMOUNTS UP TO 4 INCHES.

SCATTERED THUNDERSTORMS TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE
SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE MODERATE TO
HEAVY RAIN ACROSS THE REGION ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER...RAINFALL AND
FLOODING REPORTS WOULD BE GREATLY APPRECIATED.

In the hours before

Special weather statement, Apr 20, 7:06 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
706 PM EDT SUN APR 20 2008

MDZ006-011-210000-
NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD-
706 PM EDT SUN APR 20 2008

...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE AND SOUTHERN
BALTIMORE COUNTIES...

AT 706 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAMPTON...MOVING NORTHWEST AT 33 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

THE COMMUNITIES OF HUNT TOWSON...VALLEY...GLENCOE...MONKTON...
HEREFORD...PARKTON...BENTLEY SPRINGS AND FREELAND WILL BE AFFECTED
BY THIS STORM.

GMS
Local storm report, Apr 20, 7:53 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
753 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     3 SW BECKLEYSVILLE      39.60N 76.81W
04/20/2008                   BALTIMORE          MD   EMERGENCY MNGR

            TREE DOWN NEAR GUNPOWDER ROAD.

&&

LASORSA
Local storm report, Apr 20, 8:48 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
848 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             BEL AIR                 39.53N 76.35W
04/20/2008  E0.75 INCH       HARFORD            MD   TRAINED SPOTTER

&&

GMS
Local storm report, Apr 20, 9:15 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
915 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     FLOOD            LEWISTOWN               39.54N 77.42W
04/20/2008                   FREDERICK          MD   EMERGENCY MNGR

            ROADS CLOSED DUE TO FLOODING.

&&

LASORSA
Local storm report, Apr 20, 9:28 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
928 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TORNADO          ST CHARLES              38.61N 76.92W
04/20/2008                   CHARLES            MD   EMERGENCY MNGR

            EF0 TORNADO AS DETERMINED BY NWS SURVEY OF DAMAGE TO
            TOWNHOMES AND OUTBUILDINGS.

0237 PM     TORNADO          CHILLUM                 38.96N 76.99W
04/20/2008                   PRINCE GEORGES     MD   EMERGENCY MNGR

            EF1 TORNADO AS DETERMINED BY NWS SITE SURVEY WITH DAMAGE
            TO ELEMENTARY SCHOOL AND CONSTRUCTION TRAILER BLOWN OVER.

&&

LEE
Local storm report, Apr 20, 9:31 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
931 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     FLOOD            LEESBURG                39.10N 77.56W
04/20/2008                   LOUDOUN            VA   EMERGENCY MNGR

            TUSCARORA CREEK OUT OF BANKS CLOSING LAWSON ROAD.

0138 PM     HAIL             NORRISVILLE             39.70N 76.54W
04/20/2008  E0.75 INCH       HARFORD            MD   EMERGENCY MNGR

0153 PM     TSTM WND DMG     1 S WALDORF             38.63N 76.90W
04/20/2008                   CHARLES            MD   TRAINED SPOTTER

            THREE TREES DOWN ON ROADWAY AND ONE TREE ON HOUSE
            ATLEONARDTOWN ROAD AND RENNER ROAD

0209 PM     TORNADO          ST CHARLES              38.61N 76.92W
04/20/2008                   CHARLES            MD   EMERGENCY MNGR

            EF0 TORNADO AS DETERMINED BY NWS SURVEY OF DAMAGE TO
            TOWNHOMES AND OUTBUILDINGS.

0225 PM     HAIL             BEL AIR                 39.53N 76.35W
04/20/2008  E0.75 INCH       HARFORD            MD   TRAINED SPOTTER

0235 PM     TSTM WND DMG     TEMPLE HILLS            38.82N 76.95W
04/20/2008                   PRINCE GEORGES     MD   FIRE DEPT/RESCUE

            SEVERAL LARGE TREES DOWN ON PATS LANE...NEAR ALLENTOWN
            ROAD.

0237 PM     TORNADO          CHILLUM                 38.96N 76.99W
04/20/2008                   PRINCE GEORGES     MD   EMERGENCY MNGR

            EF1 TORNADO AS DETERMINED BY NWS SITE SURVEY WITH DAMAGE
            TO ELEMENTARY SCHOOL AND CONSTRUCTION TRAILER BLOWN OVER.

0242 PM     TSTM WND DMG     HYATTSVILLE             38.96N 76.95W
04/20/2008                   PRINCE GEORGES     MD   EMERGENCY MNGR

            DAMAGE TO G.E. PETERS ADVENTIST SCHOOL ON RIGGS ROAD.

0426 PM     FLOOD            ANNANDALE               38.83N 77.21W
04/20/2008                   FAIRFAX            VA   EMERGENCY MNGR

            ROAD CLOSED AT THE INTERSECTION OF WOODBURN ROAD AND
            SPICEWOOD DRIVE

0430 PM     FLOOD            ARLINGTON               38.88N 77.10W
04/20/2008                   ARLINGTON          VA   EMERGENCY MNGR

            REPORT OF FLOODING SOUTHBOUND ON THE GEORGE WASHINGTON
            PARKWAY NEAR 14TH STREET BRIDGE

0620 PM     TSTM WND DMG     3 SW BECKLEYSVILLE      39.60N 76.81W
04/20/2008                   BALTIMORE          MD   EMERGENCY MNGR

            TREE DOWN NEAR GUNPOWDER ROAD.

0910 PM     FLOOD            LEWISTOWN               39.54N 77.42W
04/20/2008                   FREDERICK          MD   EMERGENCY MNGR

            ROADS CLOSED DUE TO FLOODING.

&&

LEE

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:43 PM EDTCoastal Flood AdvisoryLWXArlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more15 hr
Apr 20, 11:59 PM EDTAreal Flood WarningLWXFairfax, Loudoun, City of Fairfax6 hr
Apr 21, 12:40 AM EDTSpecial Marine WarningLWX50 min
Apr 21, 12:41 AM EDTAreal Flood WarningLWXFauquier5 hr
Apr 21, 12:08 PM EDTCoastal Flood AdvisoryLWXArlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more48 hr

Nearby

Tornado Warnings in Virginia, 2008Tornado Warnings in West Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.